Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 59, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 15, 1997, 6:32 PM EDT for Jefferson County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 15, 1997, 6:32 PM EDT (22:32 UTC)
- Expired
- May 15, 1997, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:50 PM EDT | Thunderstorm Wind | Drifton, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WUUS1 KTLH 152231 RRA SVRTLH FLC065-152315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 632 PM EDT THU MAY 15 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...JEFFERSON COUNTY AT 630 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM NEAR THE CHAIRES AREA IN LEON COUNTY MOVING TO THE EAST SOUTHEAST AT 15 MPH. THIS STORM WILL MOVE INTO JEFFERSON COUNTY DURING THE NEXT FEW MINUTES... AFFECTING THE COMMUNITY OF WACISSA BY 645 PM EDT. THIS STORM HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 50 MPH AND LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 4:11 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 15, 4:11 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 PM EDT THU MAY 15 1997 LTL TIME FOR DISCUSSION AS CURRENTLY HV WIDESPREAD HAIL EVENT. NO SIG CHANGES TO PKGS XCPT TO UPDATE FOR TSTRM ACTIVITY. #4
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:32 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 58 min |
| May 15, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 63 min |
| May 15, 3:59 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 61 min |
| May 15, 4:32 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 28 min |
| May 15, 4:55 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 65 min |
| May 15, 5:59 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 61 min |
| May 15, 7:09 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.